Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 66, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 19, 2006, 12:59 AM CDT for DeWitt County, Macon County, Piatt County, Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2006, 12:59 AM CDT (05:59 UTC)
- Expired
- Apr 19, 2006, 1:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, IL, Macon County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 1:27 AM CDT | HAIL 0.75 | 1 S Mansfield, IL | PENNY SIZE HAIL. RELAYED BY CHAMPAIGN COUNTY EMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 190559 TORILX ILC039-115-147-190630- /O.NEW.KILX.TO.W.0066.060419T0559Z-060419T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1259 AM CDT WED APR 19 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS EASTERN DE WITT COUNTY IN CENTRAL ILLINOIS NORTHEASTERN MACON COUNTY IN CENTRAL ILLINOIS * UNTIL 130 AM CDT * AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...NEAR LANE... OR ABOUT 5 MILES EAST OF CLINTON...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DE WITT... WELDON... DE LAND... FARMER CITY... LODGE... MANSFIELD... WHITE HEATH... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4026 8893 4003 8892 4003 8847 4028 8846 $$ SMITH
2 follow-up statements
000 WWUS53 KILX 190625 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 122 AM CDT WED APR 19 2006 ILC115-190632- /O.CAN.KILX.TO.W.0066.000000T0000Z-060419T0630Z/ MACON- 122 AM CDT WED APR 19 2006 ...THE TORNADO WARNING FOR MACON COUNTY HAS BEEN CANCELLED... AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4028 8872 4005 8873 4003 8847 4028 8846 $$ ILC039-147-190630- /O.CON.KILX.TO.W.0066.000000T0000Z-060419T0630Z/ DE WITT-PIATT- 122 AM CDT WED APR 19 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR NORTHEASTERN DE WITT AND NORTHERN PIATT COUNTIES... AT 119 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR DE LAND...OR ABOUT 10 MILES NORTH OF MONTICELLO...MOVING EAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... MANSFIELD. WHITE HEATH. OTHER LOCATIONS AFFECTED INCLUDE...FARMER CITY AND LODGE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4028 8872 4005 8873 4003 8847 4028 8846 $$ SMITH
000 WWUS53 KILX 190631 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 130 AM CDT WED APR 19 2006 ILC039-147-190640- /O.EXP.KILX.TO.W.0066.000000T0000Z-060419T0630Z/ DE WITT-PIATT- 130 AM CDT WED APR 19 2006 ...THE TORNADO WARNING FOR NORTHEASTERN DE WITT AND NORTHERN PIATT COUNTIES EXPIRES AT 130 AM CDT... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 AM CDT. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4028 8872 4005 8873 4003 8847 4028 8846 $$ SMITH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 18, 9:15 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 18, 9:15 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT TUE APR 18 2006 .DISCUSSION... WILL BE UPDATING THE ZONES AND GRIDS SOON FOR A SEVERE THUNDERSTORM WATCH THAT INCLUDES FOUR COUNTIES IN WCENT IL. A SURFACE LOW IN CENT MO...WITH A WARM FRONT INTO EXTREME SOUTHERN IL WILL TRACK ESE ALONG THE BOUNDARY. THE STRONGEST STORMS SHOULD BE SOUTH OF OUR FORECAST AREA...BUT A FEW ELEVATED STORMS WITH LARGE HAIL COULD EXTEND NORTH OF THE LOW TRACK INTO WCENT IL. THE REST OF THE FORECAST AREA CAN EXPECT PERIODIC SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. SOME OF THESE MAY PRODUCE HEAVY RAIN AND SMALL HAIL. && .PREV DISCUSSION... MAIN CONCERNS ARE...STORMS TONIGHT...THEN LINGERING PRECIP CHANCES THROUGH THE WEEK DUE TO A DRIFTING CUT OFF LOW. IN THE SHORT TERM... MODELS ARE IN GOOD AGREEMENT. THE EUROPEAN PAIR...CANADIAN GLOBAL AND NOGAPS MATCH UP WELL WITH THE NAM AND GFS WITH A LINE OF SHOWERS AND STORMS TONIGHT. WILL GO WITH GFS FOR DETAILS. SHORT TERM...TONIGHT THROUGH FRIDAY... LOW PRESSURE ACROSS WESTERN MISSOURI WILL DRIFT SOUTHEAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL ERUPT ACROSS MISSOURI THIS EVENING...AND THEN MOVE EASTWARD INTO ILLINOIS OVERNIGHT. THE AIRMASS OVER ILLINOIS REMAINS RATHER DRY IN THE LOWER LEVELS ACROSS CENTRAL IL...PER THE 1730Z FLIGHT TODAY...AND ESPECIALLY DRY ABOVE 700 MB. A CAP IS PRESENT AT 850 MB AS WELL. SO STORMS WILL TAKE A WHILE TO GET GOING TONIGHT. BY MIDNIGHT...A LINE OF STORMS SHOULD BE ALREADY PUSHING INTO CENTRAL ILLINOIS...AS THE LOW PASSES ACROSS FAR SOUTHERN IL...AND THE INVERTED TROUGH ENTERS IL. WET BULB ZERO HEIGHTS OF 9000 FT AGL ARE FAVORABLE FOR HAIL. SHEAR VALUES WILL ALSO BECOME MORE FAVORABLE FOR SEVERE STORMS THIS EVENING AS OUR SURFACE WINDS BACK IN RESPONSE TO THE APPROACHING LOW AND INVERTED TROUGH. WE ARE IN A SLIGHT RISK FOR SEVERE WEATHER TONIGHT...SEE SPC/S SWODY1 FOR DETAILS. THE SEVERE THREAT WILL DIMINISH AS THE STORMS PROGRESS EAST TOWARD OUR EASTERN CWA. WENT WITH LIKELY POPS FOR MID TO 6 AM...WHEN WE WILL SATURATE IN A DEEP ENOUGH LAYER FOR CONVECTION. THE LOW WILL MOVE SOUTHEAST ON WED MORNING...WITH STORMS LINGERING ACROSS OUR E CWA...MAINLY WED MORNING. THIS WILL BE DUE TO THE TROUGH STALLING OUT JUST EAST OF ILLINOIS...AS THE BLOCKED UPPER PATTERN KEEPS THE H5 LOW TO OUR NW. PRECIP MAY DEVELOP ON THURSDAY NIGHT AS A SECONDARY FRONT MOVES EAST ACROSS ILLINOIS...THEN AGAIN ON FRIDAY AS A LOW PRESSURE SYSTEM CLIPS SOUTHEASTERN ILLINOIS. WENT WITH CHC POPS IN OUR SE CWA AS CANADIAN AND NOGAPS AGREE WITH GFS ON A PRECIP SHIELD IN THAT AREA FOR THUR NIGHT/FRIDAY. LONG TERM...SATURDAY THROUGH MONDAY... A GENERAL COOLER TREND IS STILL EXPECTED TO REMAIN INTO THE EXTENDED...AS THE BLOCKED UPPER FLOW KEEPS COOLER AIR AND CLOUDS IN PLACE ACROSS THE MID MISSISSIPPI VALLEY. WE WILL SEE A LONG WAVE TROUGH COME INTO THE WEST COAST LATER THIS WEEK...AND POSSIBLY BRING SOME STORMS FOR NEXT MONDAY AND MONDAY NIGHT. WE ALREADY HAD 20 POPS FOR MONDAY...AND I LEFT THAT AS IS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && MILLER/SHIMON
Hazardous weather outlook, Apr 18, 11:48 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CDT TUE APR 18 2006 ILZ040-047>052-061-062-066>068-071>073-191100- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY- CUMBERLAND-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1148 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO SOUTHERN ILLINOIS LATER TODAY...AS AN AREA OF LOW PRESSURE DEEPENS ACROSS WESTERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PARTS OF MISSOURI AND IOWA LATE THIS AFTERNOON AND EVENING...THEN SPREAD EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WHILE THE PRIMARY FOCUS FOR SEVERE WEATHER WILL REMAIN JUST WEST AND SOUTH OF ILLINOIS...SOME OF THE STORMS THAT TRACK INTO THE AREA TONIGHT MAY BECOME SEVERE...ESPECIALLY ALONG AND SOUTHWEST OF A BEARDSTOWN...TO SHELBYVILLE...TO LAWRENCEVILLE LINE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...WITH ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SLOWLY SWING THROUGH THE AREA ON WEDNESDAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY BETWEEN 9 PM AND 4 AM. ILZ027>031-036>038-041>046-053>057-063-191100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-CLARK- 1148 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO SOUTHERN ILLINOIS LATER TODAY...AS AN AREA OF LOW PRESSURE DEEPENS ACROSS WESTERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PARTS OF MISSOURI AND IOWA LATE THIS AFTERNOON AND EVENING...THEN SPREAD EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WHILE SEVERE WEATHER IS NOT EXPECTED...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SLOWLY SWING THROUGH THE AREA ON WEDNESDAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
In the hours before
Local storm report, Apr 18, 11:29 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1129 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL 4 SE ROBINSON 38.97N 87.69W
04/18/2006 M1.75 INCH CRAWFORD IL AMATEUR RADIO
RELAYED BY SWOP OBSERVER.
&&
GEELHARTLocal storm report, Apr 18, 11:35 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST (IJX)JACKSONVILLE ARPT 39.78N 90.23W
04/18/2006 M59 MPH MORGAN IL AWOS
&&
GEELHARTLocal storm report, Apr 19, 12:13 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL ROBINSON 39.01N 87.74W
04/18/2006 M1.75 INCH CRAWFORD IL LAW ENFORCEMENT
GOLFBALL SIZE HAIL.
&&
GEELHARTLocal storm report, Apr 19, 12:27 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1227 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM TSTM WND GST (SPI)SPRINGFIELD ARPT 39.86N 89.67W
04/19/2006 M59 MPH SANGAMON IL ASOS
&&
GEELHARTLocal storm report, Apr 19, 12:28 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1228 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL LINCOLN 40.15N 89.37W
04/19/2006 M0.75 INCH LOGAN IL NWS EMPLOYEE
&&
GEELHARTLocal storm report, Apr 19, 12:56 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1256 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TORNADO 2 W LINCOLN 40.15N 89.40W
04/19/2006 LOGAN IL TRAINED SPOTTER
1256 AM HAIL BLOOMINGTON 40.48N 88.97W
04/19/2006 M0.75 INCH MCLEAN IL NWS EMPLOYEE
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 33 min |
| Apr 18, 10:58 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 47 min |
| Apr 18, 11:28 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 62 min |
| Apr 18, 11:31 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 59 min |
| Apr 18, 11:49 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 56 min |
| Apr 19, 12:01 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 52 min |
| Apr 19, 12:18 AM CDT | Tornado Warning | ILX | Logan | 27 min |
| Apr 19, 12:31 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 50 min |
| Apr 19, 12:34 AM CDT | Tornado Warning | ILX | DeWitt, Macon | 26 min |
| Apr 19, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Apr 19, 12:47 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 58 min |
| Apr 19, 1:06 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Apr 19, 1:12 AM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 34 min |
| Apr 19, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 25 min |
| Apr 19, 1:19 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 56 min |
| Apr 19, 1:45 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 38 min |
| Apr 19, 1:50 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 49 min |
| Apr 19, 2:05 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 40 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.